Jump to content
Sclero Forums
barefut

Dizzy, Nausea, Esophburn

Recommended Posts

Been having a burning in my esophagus only at night. Does not matter if I'm sleeping or not, lying or sitting - weird. It just started up a few minutes ago. The last thing I ate was a few corn chips hours ago.

 

I took my medication about an hour ago. The only difference lately has been the addition of fluoxetine and probiotics.

 

I've also been having more dizziness and nausea but that was well before the addition of new meds.

 

I also am feeling full after eating less than 1/2 what I normally do. Maybe that's the fluoxetine side effect. (Wouldn't hurt me to lose a few pounds !)

 

*SIGH*

 

I guess it could be worse but I sure wish I felt better. There's nothing stopping this burn. Gonna be hard to sleep....

 

Incidentally, does anyone take more than 40mg Prilosec or the equivalent daily?

 

Good night,

Barefut


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Barefut, I sure hope that you were able to get some rest!! Does the pain from the heartburn move around into your back? If it does, especially if you continue to have that "full" feeling and you still have your gall bladder you might need to have that checked. Also, I am a pharmacy II tech and I have seen patients that take more than the "normal" dose of heartburn and related medication. If your daily medication isn't helping it is usually safe to take an additional over the counter antacid for acute attacks, but check with you dr. first because chalky type antacids can interfere with the absorbtion of other medications.

 

 

BIG HUGS!

 

Tammy :)

Share this post


Link to post
Share on other sites

Hi Barefut,

 

re your question about higher doses of prisolec: I take a different PPI ( pantoprazole) also 40mg dose. At my last appointment asked if could take higher dose if needed to , as sometimes and for no resaon that is apparent to me , I have phases of being woken at night with heartburn /reflux. They said was OK and that sometimes neede to double or triple the dose in scleroderma related GERD. I do now sometimes take 80mg. Of course this is a) only the opinion of my doctor and B) in relation to a different PPI, so would not increase your dose without consulting your Dr- but is definitely worthwhile contacting him/her to ask about it.

Lizzie

Share this post


Link to post
Share on other sites

Hi Barefut ,

 

Did you just start the Fluoxetine? Two common side affects are 'flu like symptoms and indigestion.' Maybe a change in SSRI's will help?

 

Take care, Everyone.

Margaret

Share this post


Link to post
Share on other sites

Hi Barefut, I go through times like Lizzie that my Gerd is worse at night and I get a pain in my back. During those times I take some Gaviscon as well as Nexium.

I once took some probitotics, I'm not sure of the name but, they were made from pineapple and very acidic. Now I know that I can't take them.

I also had to stop taking an ester C tablet with iron because that was increasing the acid in my stomach.

Take care,

Hugs, Piper

Share this post


Link to post
Share on other sites

Barefut,

That burning sensation is the worst! I just went to 30mg Prevacid twice a day and it has helped during the day, but I still get some burning at night when I roll over on my back or right side. So I keep and OTC antacid tablets (broken in half) on the night stand. When the burning starts, I take a half and let it slowly dissolve. This really helps. Sometimes I can make it through the night on just a half, but like last night - I ended up doing both halves.

 

I hope you find a solution!

 

Big Hugs,


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

When I started taking fluoxetine, I mentioned to my general practitioner that it would be a bonus if it would decrease my appetite. He said that Murphy's Law applied to side effects - if you really want one of them, you won't get it. :)

 

Seriously, the best result I have had to date with nighttime heartburn and indigestion is not to eat anything after my evening meal and to stay away from coffee, carbonated drinks and alcohol. I keep antacid tablets by my chair in the living room and on my bedside table. My general practitioner says they are a good source of calcium, so not to worry about taking too many. If I start to get 'that feeling' I just put in on my tongue and let it dissolve. I also drink a lot of water. About six months ago I bought a proper wedge for bed. On this I have two pillows, one which goes at the bottom and fits into the small of my back and the other at the top of the wedge. I put my soft sleeping pillow on top of these, which gives me a stable elevated surface that I can move around on and still be elevated. It has helped a LOT.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Barefut, I take 4 (40mg) Nexium daily and 4 Reglan prescribed to me for control of the reflux and severe heartburn. Sometimes now I can take less if I am having a good week. I was told to stay away from regular antacids. I use to eat them by the bottles. Maybe 20 a day. Before all my medical problems changed. So the answer to your question is YES Don't let the pain continue. If you need more take more then call your doctor and say you really needed to get relief and he will prescribe more for you. My insurance company doesn't want to prescribe 4 daily for me. But, my doctor insists. He also gives me samples once in awhile to make sure I have extra if needed. Lately, I haven't needed them. Sheryl


Strength and Warmth,

Sheryl

 

Sheryl Doom

ISN Support Specialist

(Retired) ISN Chat Moderator

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Barefut~I usually take a nexium regularly and after a few months the heartburn subsides. Right now my stomach is giving me a break and I only get it slightly when I eat. When I notice this happening I take a break and let my stomach settle. It seems to be doing okay for the moment. I hope that you get relief soon.


*WestCoast*

 

********

Share this post


Link to post
Share on other sites

Thanks for all your replies!

 

I was curious what the max dose of PPI's is - hoping I still had room to go.

 

That night I took 2 antacid tablet, letting them dissolve slowly and slept in my recliner. No more snacking after dinner for me either. I think maybe salt could have aggravated it.

 

It was weird because it felt different. I felt no heart burn or reflux, I just felt the back of my throat burning.

 

B


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×